ET and Vasovagus

Before I was diagnosed with ET JAK2 + nearly two months ago, I was occasionally having visual disturbances, almost passing out, with cold sweats and sometimes being sick. These attacks happened with no warnings. Usually after a few minutes the vision returned and after a short period of rest I felt better. The doctor thought they were Vasovagus attacks caused by variations in blood pressure, which has been a little higher than normal for some time. Like many of you sometimes I feel as if I am on a rocking boat. I am taking 8 tablets of 500mg Hydro per week and my platelet count appears to be coming down. As the attacks are becoming more frequent, my question is does anyone else have these attacks, are they a normal symptom or related to the medication?

David

8 Replies

oldestnewest
  • I've occasionally had visual disturbances which my optician called a silent migraine but none of your other symptoms, apart from the being on a boat feeling.

  • Hi David,

    I did have the odd bout of dizziness/disorientation prior to my diagnosis. I think in my case, it may indeed have been related to the MPN. I have also had the visual disturbances on rare occasions, once/twice yearly at the most. Having said that, I had two episodes last week on successive days? I am putting it down to having a bit of a 'bug' but it's all a bit of a guessing game really. I haven't experienced any 'near passing out' or nausea though. I think I may have read posts on the forum describing feeling faint?

    For your own peace of mind I would discuss your symptoms with your haematologist or GP, especially as you say they're becoming more frequent.

    Mary x

  • Hi Mary

    Thanks for your message. As I was suffering these bouts before being diagnosed with ET I saw my GP on a few occasions but with no real diagnosis. After finding out my problem was ET I happened to mention it to my GP. His comment was "I've heard about that, of course, but never seen anybody with it." I thought, you have now mate. At the hospital I attend the Haemo department had a good clinician but sadly she left. Hopefully there will be someone else I can speak to there in preference to my GP.

    Regards

    David

  • Hi David. I have ET and am jak2+ as well and have experienced something similar a couple of weeks ago. The thing is for me is that I have had two similar events but the last was 8 years ago before I was diagnosed and on Hydrea. A couple of weeks ago I was flying from London to Sydney and was 4 hours into the flight and nearly asleep when I was struck by a sudden wave of nausea, followed by a wave of heat and then I was sweating buckets. The nausea was intense and I got to the loo but wasn't sick although I did briefly pass out for a couple of seconds. It reduced enough for me to return to my seat and I was able to sleep for a couple of hours and then felt ok. I too have been wondering as to what it was and as to what was the trigger. Due to the timeframe between attacks It doesn't seem to be related to my ET, but will check with my haematologist when I see her next month.

    Mark

  • Hi Mark

    Thank you for your message. Your experience sounds very similar to mine. I start with double vision for a few minutes which makes you totally incapacitated and sometimes followed by nausea. I get no warning whatsoever of these attacks and there does not appear to be a pattern but they soon pass and after a few minutes rest or short period of sleep I feel better.

    Fortunately they happen mostly when I am at home. I do some charity work and my worst experience was at a trustees meeting when one occurred. I don't know what was the worst, the attack or the embarrassment.

    I will try and speak to someone at the Haemo dept of the hospital I attend tomorrow and let you know what they say.

    Regards

    David

  • Hi, I experienced visual disturbances and nausea around December last year. I saw my optician who refered me to opthomolgy, I had a CT scan as well and I was diagnosed in February has having Amaouris fugax, which is a TIA and have since been put on statins and asprin has been changed to clopidregral. I have ET and my platelets are stable. Have you you been to see any one about your symptoms. You should get it checked out.

  • HI gbeam

    Thank you for your reply. I have had a CT head scan but everything was normal. I was told when I was in hospital after losing a toe that it could be possible that "thick" blood might have problems circulating in the thin veins in the brain and cause these symptoms. Not sure about that.

    Regards

    David

  • Hi there,

    I was placed on anti epilepsy medication and continued to take them (advised) for almost 20 years due to absence type episodes, associated nausea and headaches. I had two EEG which were normal but by virtue of my symptoms description, I was diagnosed as having epilepsy. No reference was made to my ET and JAK2 status by any consultant.

    Just FYI....

You may also like...